Alert archive / Alabama / Special Marine Warnings in 2012

Special Marine Warning 112, NWS Mobile, AL

July 6, 2012

NWS Mobile, AL issued this special marine warning at Jul 6, 2012, 4:52 AM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2012, 4:52 AM CDT (09:52 UTC)
Expired
Jul 6, 2012, 5:30 AM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 6, 4:31 AM CDT, 21 minutes earlier.

Area forecast discussion, Jul 6, 4:31 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
431 AM CDT FRI JUL 6 2012

.SHORT TERM [TODAY AND TONIGHT]...HOPEFULLY THE FORECAST FOR TODAY
WILL SHAPE UP A LOT BETTER COMPARED TO YESTERDAY. IT APPEARS THAT WE
WERE CAUGHT IN THE SUBSIDENCE ZONE OF A SUBTLE SHORTWAVE THAT MOVED
ACROSS N AL INTO MS DURING THE DAY YESTERDAY. SO DESPITE THE MOISTURE
AND INSTABILITY BEING PLENTIFUL...UPDRAFTS COULD NOT BECOME
ESTABLISHED DUE TO THE MID LEVEL SUBSIDENCE.

TODAY IS STARTING OUT MUCH DIFFERENT THAN YESTERDAY. SEVERAL OUTFLOW
BOUNDARIES HAVE MOVED INTO THE AREA FROM EARLIER DEEP CONVECTION
THAT AFFECTED MUCH OF NORTH AND CENTRAL ALABAMA. THE LARGEST
BOUNDARY EXTENDS FROM CHOCTAW COUNTY SOUTHEAST TO SOUTHERN COVINGTON
COUNTY AS OF 09Z WITH SIGNIFICANT DEEP CONVECTION OCCURRING JUST TO
THE EAST OF THE FORECAST AREA. CONVECTION IS ALSO BEGINNING TO
DEVELOP JUST OFF THE NW FL PANHANDLE AS WELL DUE TO ANOTHER BOUNDARY.
MLCAPES ARE STILL IN THE 1000-1500 J/KG AT THIS HOUR...SO THERE IS
ENOUGH INSTABILITY TO TRIGGER ISOLATED TO SCATTERED CONVECTION ALONG
AND AHEAD OF THE BOUNDARIES EARLY THIS MORNING. THE BIG QUESTION IS
WHAT HAPPENS FOR THE REST OF THE DAY IN THE WAKE OF THESE
BOUNDARIES? THERE WILL INITIALLY BE SIGNIFICANT MID LEVEL CLOUDS
LEFT OVER FROM THE OVERNIGHT CONVECTION. THIS WILL DELAY SFC
HEATING...BUT CONSIDERING MOST AREAS ARE STILL IN THE MID TO UPPER
70S AT THIS HOUR...WARMING INTO THE LOW TO MID 90S STILL APPEARS
REASONABLE. THIS WILL BRING MLCAPES UP TO AROUND 2500-3000 J/KG.
CONSIDERING MOST OF OUR REGION HAS NOT BEEN WORKED OVER BY
WIDESPREAD CONVECTION...ADDITIONAL SUBTLE BOUNDARIES MOVING INTO THE
AREA...AND WEAK UPPER LEVEL WAVES ROTATING AROUND THE UPPER RIDGE IN
THE MIDWEST...SCATTERED THUNDERSTORMS SHOULD DEVELOP THROUGH THE
COURSE OF THE DAY. THERE IS ALSO A WEAK 850 MB TROUGH THAT WILL
RETROGRADE WEST INTO THE AREA TODAY. THIS MAY ALSO AID IN CONVECTIVE
DEVELOPMENT...BUT IT IS A VERY SUBTLE FEATURE WITH WEAK CONVERGENCE.
GIVEN ALL OF THIS...WILL STAY WITH 40/50 POPS FOR THE AREA. THIS IS
SLIGHTLY LOWER THAN GUIDANCE POPS DUE TO UNCERTAINTY IN CONVECTIVE
EVOLUTION AND THE LACK OF WELL DEFINED FORCING MECHANISMS. WILL
LINGER A 20-30 POP FOR TONIGHT TO ACCOUNT FOR ANY LINGERING UPSTREAM
CONVECTION THAT MAY TRAVEL IN FROM THE NORTH AND EAST.

THE WET MICROBURST RISK REMAINS HIGH...BASED ON FORECAST MLCAPES...SO
THERE WILL CONTINUE TO BE THE THREAT OF STRONG TO BRIEFLY SEVERE
STORMS. STRONG TO LOCALLY DAMAGING WIND GUSTS...FREQUENT
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN
THREATS. 34/JFB

.SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...PRETTY MUCH THE SAME
PROCESSES GOING AS MENTIONED FOR TODAY. UPPER LEVEL RIDGE CAN BE SEEN
IN THE GFS WAVENUMBER 5 PRODUCT. IT IS ALIGNED FROM THE DAKOTAS AND
WYOMING STATE LINES TO THE CENTRAL GULF COAST. SURFACE RIDGE
EMANATING FROM NEAR THE AZORES CLEAR INTO THE NORTH CENTRAL GULF
INDICATES THE USUAL DIURNAL MESOSCALE PROCESSES WILL DOMINATE THE
WEATHER PICTURE THIS WEEKEND. THE UNCERTAINTY OF WHERE CONVECTION
WILL LEAVE BOUNDARIES AND RAINFALL OVERNIGHT WILL MAKE IT DIFFICULT
TO PINPOINT CONVECTION FOR SATURDAY...OR ANY LIGHT FOG FOR SUNDAY
MORNING. 77/BD

.LONG TERM [MONDAY THROUGH THURSDAY]...WAVENUMBER 5 PROGS INDICATE
THE TROUGH DIGGING IN FROM OVER QUEBEC AND LABRADOR REGIONS SHOULD BE
SEEN DIGGING FURTHER SOUTH OVER THE PIEDMONT AND TOWARD THE GULF
COAST. FRONTOGENESIS IS INDICATED FROM EAST TEXAS TO THE
DELMARVA AND VACAPES REGION BY MONDAY BUT SHOWING LITTLE MOVEMENT
THROUGH WEDNESDAY SAVE A SLIGHT SOUTHEAST DRIFT. BY LATE WEDNESDAY
FRONTOLYSIS WOULD SET IN AND BRING EVERYTHING BACK TO BAROTROPY.
MEANWHILE THE AFOREMENTIONED RIDGE AXIS WOULD RETROGRADE FURTHER WEST
WHICH WOULD PERMIT HIGH END SCATTERED AND POSSIBLY NUMEROUS SHOWERS
AND THUNDERSTORMS INTO MIDDLE AND LATE NEXT WEEK. MEANWHILE
TEMPERATURES SHOULD BE ABLE TO EASE OFF SOMEWHAT ESPECIALLY OVERNIGHT
INLAND...WITH MID TO HIGH 60S POSSIBLE. EVEN APPARENT T IS LIKELY TO
RETREAT INTO THE LOWER AND MID 90S.
77/BD

&&

.AVIATION [12Z ISSUANCE]...PREDOMINATE VFR CONDITIONS EXPECTED
THROUGH THE FORECAST PERIOD. SCATTERED CONVECTION IS EXPECTED
THROUGH THE DAY...WHICH MAY BRING BRIEF PERIODS OF IFR CONDITIONS
AND STRONG/VARIABLE WIND GUSTS TO THE TERMINALS. PATCHY MVFR
FOG/STRATUS POSSIBLE EARLY SATURDAY MORNING. 34/JFB

&&

.MARINE...MAIN SHORT TERM ISSUE WILL BE DEVELOPING THUNDERSTORMS
NEAR SHORE THIS MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND POTENTIALLY A
WATERSPOUT. BEST TSTM COVERAGE BE OVER LAND AREAS BY THIS
AFTERNOON...BUT COULD STILL AFFECT AREA BAYS.

OTHERWISE...A RIDGE OF HIGH PRESSURE WILL PERSIST ACROSS THE WESTERN
ATLANTIC INTO THE CENTRAL GULF THROUGH EARLY NEXT WEEK. IN
ADDITION...A COLD FRONT WILL BECOME STALLED OVER THE LOWER MS VALLEY
BY EARLY TO MID NEXT WEEK. THIS ALL RESULTS IN A GENERAL LIGHT
ONSHORE FLOW WITH LITTLE CHANGE IN SEAS. WINDS WILL BE SLIGHTLY
STRONGER ALONG THE COAST DURING THE AFTERNOON/EARLY EVENING HOURS
DUE TO THE SEA BREEZE. THERE WILL CONTINUE TO BE A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS...WHICH WILL BRING LOCALLY HIGHER WINDS
AND SEAS. 34/JFB

&&

.FIRE WEATHER...HIGH HUMIDITY WILL REMAIN OVER THE GULF COAST
THROUGH THE WEEKEND...WELL ABOVE CRITICAL LEVELS. DAYTIME DISPERSION
REMAINING LOW TO MODERATE THROUGH SUNDAY. FREQUENT BRIEF STRONG WIND
GUSTS POSSIBLE SCATTERED THUNDERSTORMS DEVELOPING EACH DAY THROUGH
THE WEEKEND. 77/BD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  91  74 /  50  30  30  20
PENSACOLA   91  76  91  77 /  50  20  30  10
DESTIN      90  76  89  77 /  40  20  20  10
EVERGREEN   94  72  94  73 /  50  30  40  20
WAYNESBORO  95  71  94  71 /  50  30  40  20
CAMDEN      95  71  95  73 /  50  30  30  20
CRESTVIEW   94  71  93  72 /  50  30  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

In the hours before

Special weather statement, Jul 5, 11:41 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1141 PM CDT THU JUL 5 2012

ALZ057-060-060545-
BUTLER AL-COVINGTON AL-
1141 PM CDT THU JUL 5 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND CENTRAL
COVINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1245 AM CDT...

AT 1135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF LUVERNE...OR 11 MILES NORTHWEST OF DOZIER...AND MOVING SOUTH AT 20
MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANFORD...            RIVER FALLS...        RED LEVEL...
  LIBERTYVILLE...       HEATH...              GANTT...
  CAROLINA...           ANDALUSIA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Jul 6, 12:40 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1240 AM CDT FRI JUL 6 2012

ALZ056-059-060-060630-
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
1240 AM CDT FRI JUL 6 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CONECUH...
SOUTHWESTERN COVINGTON AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 130 AM CDT...

AT 1235 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
ANDALUSIA...OR 8 MILES WEST OF CAROLINA...AND MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  US 29 AND CR 43...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Jul 6, 4:45 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CDT FRI JUL 6 2012

FLZ004-061015-
SANTA ROSA FL-
445 AM CDT FRI JUL 6 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SANTA ROSA COUNTY
IN NORTHWEST FLORIDA...THROUGH 515 AM CDT...

AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
MARY ESTHER...OR 2 MILES NORTHEAST OF NAVARRE. THIS STORM WAS NEARLY
STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  NAVARRE BEACH...      HOLLEY...             NAVARRE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:49 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia41 min
Jul 6, 5:28 AM CDTSpecial Marine WarningMOB92 min
Jul 6, 5:38 AM CDTSpecial Marine WarningMOB97 min
Jul 6, 7:03 AM CDTSpecial Marine WarningMOB87 min
Jul 6, 7:46 AM CDTSpecial Marine WarningMOB89 min
Jul 6, 8:38 AM CDTSpecial Marine WarningMOB82 min
Jul 6, 9:19 AM CDTSpecial Marine WarningMOB86 min
Jul 6, 9:38 AM CDTSpecial Marine WarningMOB85 min
Jul 6, 12:39 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington51 min
Jul 6, 4:47 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa43 min
Jul 6, 5:24 AM CDTAreal Flood AdvisoryMOBSanta Rosa66 min
Jul 6, 6:24 AM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa2 hr
Jul 6, 6:39 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa51 min
Jul 6, 7:01 AM CDTFlash Flood WarningMOBSanta Rosa119 min

Nearby

Special Marine Warnings in Alabama, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.